Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
183 Doctors are Online

Had dinner and took NyQuil. Having vomiting and loose stool. Is it a reaction due to medicine?

User rating for this question
Very Good
Answered by

General Surgeon
Practicing since : 2008
Answered : 5367 Questions
Hi! So I ate a dinner at 6 and ice cream at 8. I then took NyQuil cause I've been feeling sick around 11. It's now almost 3 am I've thrown up 3 times and had loose stool. Is this just a reaction to the medicine? When will it pass? Anything I can do?
Posted Mon, 4 Nov 2013 in Women's Health
Answered by Dr. Grzegorz Stanko 27 minutes later
Brief Answer:
Food poisoning.

Detailed Answer:

Thank you for the query.

This is not a reaction to the medicine. Its more a kind of food poisoning. It can be caused either by bacterial or viral infection due to contaminated food intake. Most of such infections does not need medical attention and gets healed in 24 hours. However if any blood in stool appears or high fever, doctors attention is required.

For now I suggest you to do not eat any solid foods for the next 12 hours. You should hydrate yourself as diarrhea and vomiting cause dehydration. Hot tea, mineral water or Gatorade are good in such case. Start probiotic supplementation. You can try some OTC Motion Sickness medicine to help with nausea and vomiting.
Such treatment should help and symptoms should be gone within 24 hours. If not, please visit your doctor.

Hope this will help. Feel free to ask further questions.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor